MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND

INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND
Model Number 480422-03
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the vessel sealer extend instrument did not work while inside of the patient.The customer was unable to open the jaws.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the vessel sealer extend instrument to perform failure analysis (fa).The instrument was found to have a dislodged backend pulley at the proximal end housing.This causes rattling in the housing.The pulley is detached from its original position and loosely placed inside the housing.As a result, the grip cable became loose.The jaws do not open and close properly upon testing.Additional observation related to customer reported complaint was that the instrument was found to have loose grip cables in the proximal end.The cables are loosely placed around the clamping pulleys.This caused the jaws not to open and close properly.This is caused by the dislodged back-end pulley.The instrument exhibited imprecise motion during gripping and un-gripping.The instrument was placed on an in-house system and passed the recognition, engagement and initialization tests on 3 of 3 attempts.The grip tips moved within the joint limits and in the commanded direction, however a lag or delay in the motion that was observed.The jaws failed to open properly.The probable root cause of the imprecise motion is attributed to the dislodged backend pulley and the loose grip cable.The probable root cause of the dislodged backend pulley is attributed to component susceptibility to damage per usage-related conditions.

Brand Name
Endowrist
Common Device Name
VESSEL SEALER EXTEND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50204342
Report Number2955842-2026-35244
Device Sequence Number21401237
Product Code NAY
UDI-Device Identifier10886874115661
UDI-Public(01)10886874115661(10)K12260313
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K173337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480422-03
Device Catalogue Number480422
Device Lot NumberK12260313 0253
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/20/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexFemale